Alert archive / Washington / Flash Flood Warnings in 2024
Flash Flood Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Aug 13, 2024, 3:10 PM PDT for Okanogan County, Washington. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2024, 3:10 PM PDT (22:10 UTC)
- Expired
- Aug 13, 2024, 5:23 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Okanogan County, WA
The radar
The Spokane radar (KOTX), 162 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2196 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
134
WGUS56 KOTX 132210
FFWOTX
WAC047-140115-
/O.NEW.KOTX.FF.W.0003.240813T2210Z-240814T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
310 PM PDT Tue Aug 13 2024
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
The Walker Creek Burn Scar in...
Eastern Okanogan County in north central Washington...
* Until 615 PM PDT.
* At 310 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain over the Walker Creek Burn Scar. Between 0.25 and 0.75
inches of rain have fallen. Flash flooding is ongoing or expected
to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Flash flooding caused by thunderstorms in and around
the Walker Creek Burn Scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the Walker Creek Burn
Scar.
* Some locations that will experience flash flooding include...
Bonaparte Lake Campground, Lost Lake Campground and Wauconda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The affected areas are in and below the Walker Creek burn scar
northeast of Wauconda, including Bonaparte Lake Road and Bunch Road.
Some drainage basins impacted include Henderson Creek, Lightning
Creek, Beaver Creek, Pettijohn Creek, and Bonaparte Creek. High
intensity rainfall on the burned area may cause flash flooding, mud
slides and rock slides. Campers, hikers residents, and motorists in
and below the Walker Creek burned area should take immediate
precautions to protect life and property.
&&
LAT...LON 4875 11911 4883 11914 4891 11904 4886 11885
4867 11893
FLASH FLOOD...RADAR INDICATED
$$
Butler1 follow-up statement
955
WGUS76 KOTX 140023
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
523 PM PDT Tue Aug 13 2024
WAC047-140033-
/O.CAN.KOTX.FF.W.0003.000000T0000Z-240814T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okanogan WA-
523 PM PDT Tue Aug 13 2024
...FLASH FLOOD WARNING FOR THE WALKER CREEK BURN SCAR IS CANCELLED
FOR EASTERN OKANOGAN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any road closures.
&&
LAT...LON 4875 11911 4883 11914 4891 11904 4886 11885
4867 11893
$$
ButlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:39 PM PDT, 31 minutes earlier.
Area forecast discussion, Aug 13, 2:39 PM PDT, 31 minutes before
Area Forecast Discussion National Weather Service Spokane WA 239 PM PDT Tue Aug 13 2024 .SYNOPSIS... Isolated showers and thunderstorms over the northern mountains of eastern Washington this afternoon. A break in showers and thunderstorms comes Wednesday before more unsettled conditions return late Thursday into the weekend. Daytime temperatures will be near normal through the week. && .DISCUSSION... Today and tomorrow: Isolated thunderstorms have started to develop in the Cascades, Okanogan Highlands, and northern mountains. SPC mesoanalysis shows an uncapped 100-500 J/kg of SBCAPE with very weak (less than 20 kt) effective bulk shear in the aforementioned locations. Weak terrain based lift and shear has promoted weaker single cell convection this afternoon. Thunderstorms will be capable of small hail, gusty winds, and brief heavy downpours. Burn scars are being monitored for potential flash flooding. Breezy Cascade gap winds will develop this evening at Wenatchee elevating fire weather concerns despite higher relative humidities. Tomorrow: Tomorrow will be mild and dry as a shortwave ridge noses into the Inland Northwest. Temperatures will be in the 80s in the lowlands. /Butler Thursday through Monday: A shortwave trough is on track to move up from Oregon into Washington and Idaho Thursday afternoon into Friday, prompting a return of overcast skies, showers, and thunderstorms. The Cascade Crest, Southeast Washington, and the South and Central Idaho Panhandle will be the first areas impacted by storms, then coverage will expand over the majority of Eastern Washington and Idaho by Friday morning. Model guidance is showing a 35 to 50 percent chance of measurable rainfall during the Thursday- Friday timeframe for most locations. Heading into Friday evening, a larger trough will develop just offshore while a ridge simultaneously develops to our east over the Rockies. As a result, the Inland Northwest will be caught in a stream of southwesterly flow between the two. Warm, moist air flowing in out of the southwest will keep us in an active, unstable pattern with chances for showers and thunderstorms through the weekend. Models have not yet reached a consensus on the exact placement of the offshore trough over the weekend and into next week. How far offshore the trough develops will determine how warm our temperatures get. Around 60 percent of models are predicting the trough will be closer to shore which would keep our temperatures near to slightly below average. Average daytime highs are in the mid 80s this time of year. The remaining 40 percent of models show the trough developing further offshore which would allow the ridge to our east to have a greater influence on our temperatures. This means temperatures would likely be a few degrees above average in the 90s. More on that as the weekend gets closer. /Fewkes && .AVIATION... 18Z TAFS: VFR conditions will prevail. Expecting another round of weak thunderstorms in far north-central and northeast Washington and north Idaho between 18-03Z today. Breezy northwest winds will pick up at the Wenatchee Airport (KEAT) this evening after 00Z. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Confidence is high for VFR conditions. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https:/www.weather.gov/otx/avndashboard && .PRELIMINARY POINT TEMPS/POPS... Spokane 53 83 56 88 59 81 / 0 0 0 0 30 40 Coeur d'Alene 54 81 54 86 58 78 / 0 0 0 10 40 50 Pullman 50 80 50 82 52 78 / 10 0 0 10 40 40 Lewiston 60 88 62 90 65 86 / 10 0 0 10 50 30 Colville 48 84 45 88 48 79 / 10 0 0 0 20 50 Sandpoint 54 80 51 84 55 76 / 0 0 0 10 40 60 Kellogg 55 79 58 84 59 75 / 20 0 0 10 50 60 Moses Lake 54 85 55 89 58 85 / 0 0 0 0 20 20 Wenatchee 62 86 63 89 64 84 / 0 0 0 10 20 20 Omak 59 89 60 93 62 88 / 10 0 0 0 10 40 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:17 AM PDT | Special Weather Statement | OTX | Asotin | 28 min |
Nearby
Flash Flood Warnings in Washington, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.